MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETLW1613C156E
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of a 5.7cm abdominal aortic aneurysm and a 3.2cm left common iliac artery aneurysm.It was reported that the patient has had another manufacturers bifurcate stent graft implanted several years earlier.It was noted that during the initial implant of this bifurcate, it did not extend all the way to the left internal iliac artery.This uncovered portion of the left iliac became aneurysmal over time and it was necessary to coil the left internal iliac artery and extend down into the left external iliac artery with the endurant limb.It was reported that during deployment of the limb, the tip was advancing but the ro marker was not moving down in order to release the stent graft.Upon this discovery, the device was removed without being deployed.The procedure was completed with another limb stent graft without issue.As per the physician the cause of the event cannot be determined.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Film evaluation summary the exact cause of the stent graft deployment difficulties could not be determined from the pre-implant films provided.Films during implant were not available for review, and the reported event could not be assessed.Post-implant films were also not available.It is possible that implanting within the acutely angulated and potentially kinked pre-existing cook device may have led to the inability to deploy the limb.This may have also been related to a device issue.The device has been returned and is awaiting analysis, and the findings will be summarized in a separate report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Device evaluation summary: there was no gap visible on the device handle.A gap was observed between the stent graft and the stent graft stop.The stent graft appeared to have been pushed forward.A kink was observed on the graft cover and middle member proximal to the stent graft.The stent material was bunched on the proximal side.A number of kinks were observed along the graft cover.The stent graft was deployed with no issues noted.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7285227
Report Number2953200-2018-00265
Device Sequence Number11242165
Product Code MIH
UDI-Device Identifier00643169467583
UDI-Public00643169467583
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/05/2019
Device Model NumberETLW1613C156E
Device Catalogue NumberETLW1613C156E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/26/2018
Initial Date Received by Manufacturer 01/26/2018
Supplement Date Received by Manufacturer03/01/2018
06/19/2018
Initial Report FDA Received Date02/21/2018
Supplement Report FDA Received Date03/27/2018
06/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR